Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 220, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 20, 2011, 8:42 AM EDT for 5 counties in Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 8:42 AM EDT (12:42 UTC)
- Expired
- Jun 20, 2011, 9:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:15 AM EDT | TSTM WND DMG | Dongola, KY | SEVERAL TREES DOWNED ON HWY 119 NEAR LITTLE COWAN CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
069
WUUS53 KJKL 201242
SVRJKL
KYC095-119-131-133-193-201330-
/O.NEW.KJKL.SV.W.0220.110620T1242Z-110620T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
EAST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 930 AM EDT.
* AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINE MOUNTAIN...OR 11 MILES NORTHEAST OF HARLAN...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITESBURG...BANKS...LETCHER...INDIAN BOTTOM...TOTZ...JEREMIAH...
LILLEY CORNETT WOODS...ISOM...SHIELDS...SACKETT...GANO...COLSON...
COLTS...SKYLINE...BENITO...ROXANA...DIANE...RIDGEWAY...DEFEATED
CREEK AND LEONARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7
2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3680 8312 3721 8333 3732 8300 3713 8268
3712 8272 3704 8272 3702 8279 3698 8286
3693 8285 3689 8287 3686 8294 3685 8306
TIME...MOT...LOC 1241Z 304DEG 24KT 3694 8315
WIND...HAIL 60MPH 1.00IN
$$
ABE2 follow-up statements
290
WWUS53 KJKL 201304
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
904 AM EDT MON JUN 20 2011
KYC119-201314-
/O.CAN.KJKL.SV.W.0220.000000T0000Z-110620T1330Z/
KNOTT KY-
904 AM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KNOTT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3689 8287 3686 8294 3685 8306 3680 8312
3705 8325 3722 8285 3713 8268 3712 8272
3704 8272 3702 8279 3698 8286 3693 8285
TIME...MOT...LOC 1304Z 304DEG 24KT 3685 8299
$$
KYC095-131-133-193-201330-
/O.CON.KJKL.SV.W.0220.000000T0000Z-110620T1330Z/
PERRY KY-LESLIE KY-LETCHER KY-HARLAN KY-
904 AM EDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HARLAN...LETCHER...EAST CENTRAL LESLIE AND SOUTHEASTERN PERRY
COUNTIES UNTIL 930 AM EDT...
AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLMES MILL...OR 17 MILES EAST OF HARLAN...MOVING SOUTHEAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
ROCK HOUSE...EOLIA...CLOVER FORK AND BIG BLACK MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3689 8287 3686 8294 3685 8306 3680 8312
3705 8325 3722 8285 3713 8268 3712 8272
3704 8272 3702 8279 3698 8286 3693 8285
TIME...MOT...LOC 1304Z 304DEG 24KT 3685 8299
WIND...HAIL 60MPH 1.00IN
$$313
WWUS53 KJKL 201327
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
927 AM EDT MON JUN 20 2011
KYC095-131-133-193-201337-
/O.EXP.KJKL.SV.W.0220.000000T0000Z-110620T1330Z/
PERRY KY-LESLIE KY-LETCHER KY-HARLAN KY-
927 AM EDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN...
LETCHER...EAST CENTRAL LESLIE AND SOUTHEASTERN PERRY COUNTIES WILL
EXPIRE AT 930 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3689 8287 3686 8294 3685 8306 3680 8312
3705 8325 3722 8285 3713 8268 3712 8272
3704 8272 3702 8279 3698 8286 3693 8285
TIME...MOT...LOC 1327Z 304DEG 24KT 3676 8283
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:49 AM EDT, 53 minutes earlier.
Area forecast discussion, Jun 20, 7:49 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 749 AM EDT MON JUN 20 2011 .SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/ WARM FRONT LIFTING NORTH THRU THE COMMONWEALTH OVERNIGHT HAS SPARKED ANOTHER ROUND OF STRONG TSTMS STRETCHING FROM LOUISVILLE THRU BELL CO AND INTO NERN TN. SMALL HAIL HAS BEEN REPORTED FROM A FEW OF THESE STORMS ALONG WITH SOME WIND...BUT THE MAIN THREAT FROM THESE STORMS IS THE HEAVY RAIN OVER AREAS THAT HAVE ALREADY SEEN OVER 3 INCHES OVER THE LAST COUPLE OF DAYS. HAVE RAISED ANOTHER FLOOD ADVISORY TO COVER THE AREA CURRENTLY UNDER THE GUN ALONG WITH A FLASH FLOOD WARNING THRU 9 A.M. WHERE THE HEAVIEST RAINS ARE CURRENTLY FALLING. SHORT TERM MODELS REMAIN IN FAIR AGREEMENT WITH THE SFC AND SYNOPTIC FEATURES AND HAVE USED A BLEND OF THE RUC/HRRR WITH AN EXTRAPOLATION OF CURRENT OBS/TRENDS THRU THE MORNING...FOLLOWED BY A EURO/GFS/HPC CONSENSUS THRU THE REMAINDER OF THE FCST. THE WARM FRONT WILL CONTINUE TO LIFT NORTH AND EAST THRU THE CWA TODAY AND COUPLED WITH A LINGERING H85 LOW LEVEL JET OVERHEAD FEEDING MOISTURE INTO THE REGION WILL KEEP THE THREAT OF TSTMS THRU THE AFTERNOON OVER E/CENTRAL KY. WILL SIDE WITH SPC THINKING WHICH INCLUDES ERN KY IN THE SLIGHT RISK TODAY...MAINLY FOR WIND...THOUGH WITH PWATS AROUND 1.5 TO 1.75 INCHES AGAIN CANNOT RULE OUT A FEW SHORT TERM HYDRO PROBLEMS WHERE THE AXIS OF HEAVIEST RAINS SETS UP. FRONT CONTINUES TO LIFT NORTH OF THE OHIO RIVER TONIGHT AS AN UPPER LEVEL RIDGE STRENGTHENS OVERHEAD...PROVIDING CLEARING SKIES TONIGHT AND A GOOD SETUP FOR A POTENTIALLY DENSE VALLEY FOG EVENT. KEPT SLIGHT CHANCE POPS OVER THE NRN COUNTIES THRU THE EVENING AS THEY WILL BE IN CLOSEST PROXIMITY TO THE BOUNDARY...THOUGH WOULD NOT BE SURPRISED TO SEE THESE PULLED FROM THE FCST LATER TODAY IF THE RIDGE LOOKS TO BE COMING IN STRONGER/FASTER THAN CURRENTLY THINKING. RIDGE WILL BE THE DOMINANT FEATURE FOR OUR WEATHER THRU THE BULK OF THE REMAINDER OF THE SHORT TERM PERIOD...BRINGING CLEAR TO MOSTLY CLEAR SKIES ON TUESDAY. BY TUESDAY EVENING...A DEEP UPPER LEVEL TROF EJECTING OUT OF THE FRONT RANGE OF THE ROCKIES WILL DEVELOP A SFC LOW OVER THE PLAINS THAT HAS BEEN FCST TO EVENTUALLY MOVE NE TOWARDS THE GREAT LAKES. HAVE SIDED WITH THE SLOWEST AVAILABLE GUIDANCE FOR NOW IN BRINGING CLOUDS/POPS BACK INTO THE CWA TUESDAY NIGHT...WITH LOW END CHANCES OVER OUR WRN COUNTIES TAPERING TO SLIGHT CHANCES OVER THE EAST. AS FOR TEMPERATURES...GENERALLY STAYED NEAR TO JUST BELOW THE COOLER MET MOS FOR HIGHS TODAY AND TOMORROW WITH A PERSISTENCE/MET BLEND FOR OVERNIGHT LOWS. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ WITH FOCUS ON CONVECTIVE ACTIVITY OVERNIGHT...JUST MADE A FEW ADJUSTMENTS TO POPS THRU THE FIRST HALF OF THE PERIOD BASED ON LATEST CONSENSUS AMONG THE GUIDANCE...AND TO BRING THE GRIDS A LITTLE MORE IN LINE WITH THE NEIGHBORS. TEMPS APPEAR TO BE REASONABLE AND ONLY MADE A FEW TWEAKS TO THE HIGHS/LOWS THRU THE END OF THE WORK WEEK. A QUICK GLANCE AT THE REST OF THE PARAMETERS DID NOT SEE ANYTHING TOO FAR OUT OF LINE AND LET MOST OF THE FCST RIDE. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS: THE MODELS START OUT TUESDAY MORNING IN GOOD AGREEMENT BUT QUICKLY DIVERGE AS THE GFS DROPS THE 50H/85H LOW INTO THE LOWER GT LKS AS THE ECMWF DRAWS THIS FEATURE NE INTO SRN CANADA. BY FRI MORNING THIS DIFFERENCE HAS BECOME EVEN MORE PRONOUNCED WITH THE GFS LOW OVER NRN LK MI WHILE THE ECMWF DRAWS THE CENTER OF CIRCULATION WELL TOWARDS ERN CANADA. DIFFERENCES LIKE THESE REFLECT TO THE SFC WHERE THE GFS WANTS TO PROJECT A BROADER AND SLOWER MOVING AREA OF SHRA/TSRA THRU THE COMMONWEALTH. HAVE CHOSEN TO FOLLOW THE ECMWF MORE CLOSELY DUE TO IT BEING THE MORE CONSISTENT AND BETTER VERIFYING MODEL. THE FCST THEN STARTS OUT DRY TUE MORNING AS THE WARM FNT HAS LIFTED INTO NRN OH AND WRN PA. BY WED MORNING THE FOLLOWING COLD FNT WILL HAVE MADE IT INTO ERN KY WITH A BAND OF PCPN. AS THE SFC LOW TRACKS INTO CANADA THE COLD FNT STRETCHES OUT AND BECOMES STATIONARY AS IT STALLS ON THE WINDWARD SIDE OF THE MTNS. PCPN TO CONTINUE UNTIL THE FNT FINALLY MAKES THE JUMP TO THE LEE SIDE OF THE MTNS THU NIGHT. THEN BY FRI MORNING THE NEXT WARM FNT BEGINS TO LIFT THRU THE AREA SLOWLY... KEEPING PCPN IN THE FCST THRU THE WEEKEND. TEMPS WILL GENERALLY BE CLOSE TO SEASONAL WITH HIGHS IN THE LOWER 80S AND LOWS IN THE 60S. DEPENDING ON WARM SECTOR VS COLD SECTOR AS THE FNTS CROSS THE AREA WILL MAKE SLIGHT DIFFERENCES BETWEEN MID 80 AND LOWER 80S. && .AVIATION.../12Z TO 12Z/...UPDATED WARM FRONT LIFTING NORTH THRU ERN KY WILL CONTINUE TO BE THE FOCUS FOR CONVECTION TODAY. FRONT APPEARS TO HAVE LIFTED THRU SME AND LOZ...BUT WILL CARRY VCTS THRU THE AFTERNOON TO ACCOUNT FOR ANY STRAGGLERS. OTHERWISE...VFR SHOULD PREVAIL THRU THE DAY. JKL IS STILL IN LINE FOR MORE TSTMS AND AM GENERALLY EXPECTING PREVAILING MVFR WITH CONDITIONS DETERIORATING TO IFR IN ANY TSTMS THRU THIS AFTERNOON. FRONT SHOULD BE NORTH OF THE AREA BY TONIGHT WITH HIGH PRESSURE BUILDING INTO THE AREA...BRINGING CLEARING SKIES AND ANOTHER GOOD SETUP FOR FOG ACROSS THE AREA. HAVE TRENDED TOWARDS IFR FOG AT SME AND LOZ FOR THE MOMENT...BUT WILL HAVE TO LET THE 18Z/00Z TAF DETERMINE HOW MUCH CLEARING CAN BE EXPECTED OVERNIGHT AND HOW DENSE THE FOG WILL GET. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM....DUSTY/MB AVIATION...MB
Hazardous weather outlook, Jun 20, 7:53 AM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 753 AM EDT MON JUN 20 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-211500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 753 AM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT CONTINUES TO SHIFT NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS. IN ADDITION...SOME STORMS MAY PRODUCE HEAVY RAIN CAUSING SOME FLASH FLOODING...ESPECIALLY AROUND AREAS THAT SEE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INCIDENTS OF FLOODING OR HEAVY RAINFALL THAT OCCUR TODAY TO THE NATIONAL WEATHER SERVICE IN JACKSON KY...OR THEIR LOCAL LAW ENFORCEMENT. RAY/MB
In the hours before
Local storm report, Jun 20, 7:51 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
751 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM HEAVY RAIN 2 ESE MIDDLESBORO 36.60N 83.69W
06/20/2011 E5.71 INCH BELL KY PARK/FOREST SRVC
FOUR AND A HALF HOUR RAINFALL TOTAL OF 5.71 INCHES AT
YELLOW CREEK RAWS IN CUMBERLAND GAP NHP. 1.26 INCHES
DURING THE PAST HOUR.
&&
JPSpecial weather statement, Jun 20, 7:56 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 756 AM EDT MON JUN 20 2011 KYZ068-069-080-112>117-201230- ROCKCASTLE-LAUREL-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY-CLAY-LESLIE- 756 AM EDT MON JUN 20 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 830 AM EDT MONDAY MORNING... SOUTHWESTERN BREATHITT... JACKSON... OWSLEY... NORTHEASTERN ROCKCASTLE... WEST CENTRAL KNOTT... NORTHERN PERRY... NORTHERN CLAY... NORTHEASTERN LAUREL AND NORTHWESTERN LESLIE. AT 756 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELKATAWA TO ARNETT TO PRIVETT TO MORRILL...OR ALONG A LINE EXTENDING FROM JACKSON TO 6 MILES EAST OF BOONEVILLE TO 6 MILES EAST OF MCKEE TO 7 MILES EAST OF BEREA...MOVING SOUTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LOST CREEK AROUND 805 AM EDT...CLAYHOLE AROUND 810 AM EDT...HARDSHELL AROUND 815 AM EDT...NOBLE AROUND 820 AM EDT...FELTY AROUND 825 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 20, 8:10 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 810 AM EDT MON JUN 20 2011 KYZ110-112-113-115-118-201300- FLOYD-BREATHITT-KNOTT-PERRY-LETCHER- 810 AM EDT MON JUN 20 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 900 AM EDT MONDAY MORNING... EXTREME SOUTH CENTRAL FLOYD... SOUTHEASTERN BREATHITT... SOUTHERN KNOTT... NORTHEASTERN PERRY AND NORTH CENTRAL LETCHER. AT 810 AM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR ARY...OR 7 MILES NORTH OF HAZARD...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TALCUM AROUND 815 AM EDT...FISTY AROUND 820 AM EDT...EMMALENA AROUND 825 AM EDT... CARRIE AROUND 830 AM EDT...HINDMAN AROUND 835 AM EDT... RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Local storm report, Jun 20, 8:19 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
819 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM FLASH FLOOD KAYJAY 36.74N 83.85W
06/20/2011 KNOX KY 911 CALL CENTER
BRUSH CREEK WAS REPORTED TO BE OUT OF ITS BANKS AND
CONTINUING TO FLOOD KY 225...HOMES AND OTHER ROADWAYS IN
THE AREA.
&&
JPSpecial weather statement, Jun 20, 8:38 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 838 AM EDT MON JUN 20 2011 KYZ088-113-115>118-201315- KNOTT-PERRY-CLAY-LESLIE-LETCHER-HARLAN- 838 AM EDT MON JUN 20 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 AM EDT MONDAY MORNING... SOUTHWESTERN KNOTT... PERRY... EAST CENTRAL CLAY... LESLIE... WESTERN LETCHER AND EASTERN HARLAN. AT 838 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAZARD... MOVING SOUTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VICCO AROUND 845 AM EDT...ULVAH AROUND 850 AM EDT...BLUEFIELD AROUND 855 AM EDT... LILLEY CORNETT WOODS AROUND 900 AM EDT...FLINT AROUND 905 AM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF UP TO FOUR INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...VIVID CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Local storm report, Jun 20, 8:42 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM FLOOD MIDDLESBORO 36.61N 83.72W
06/20/2011 BELL KY 911 CALL CENTER
SEVERAL ROADS ARE STILL CLOSED IN AND NEAR MIDDLESBORO
DUE TO FLOODING. MULTIPLE WATER RESCUES ARE ALSO UNDERWAY
AT THIS TIME IN THE MIDDLESBORO VICINITY.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:46 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 29 min |
| Jun 20, 2:01 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 29 min |
| Jun 20, 2:10 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 3 more | 5 hr |
| Jun 20, 2:25 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox | 50 min |
| Jun 20, 2:34 AM EDT | Flash Flood Warning | JKL | Laurel, Pulaski, Rockcastle | 4 hr |
| Jun 20, 2:48 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Whitley | 5 hr |
| Jun 20, 2:59 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| Jun 20, 3:07 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Whitley | 38 min |
| Jun 20, 3:55 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Whitley | 3 hr |
| Jun 20, 4:05 AM EDT | Flash Flood Warning | JKL | Bell, Knox, Whitley | 5 hr |
| Jun 20, 4:34 AM EDT | Severe Thunderstorm Warning | JKL | Bell | 26 min |
| Jun 20, 5:20 AM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley | 25 min |
| Jun 20, 6:08 AM EDT | Flash Flood Warning | JKL | Bell, Whitley | 3 hr |
| Jun 20, 7:01 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Jackson, Lee, Montgomery and 3 more | 3 hr |
| Jun 20, 8:26 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Jun 20, 8:33 AM EDT | Areal Flood Warning | JKL | Bell, Harlan, Knox, Laurel, Whitley | 13 hr |
| Jun 20, 9:24 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 36 min |
| Jun 20, 9:29 AM EDT | Flash Flood Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 6 hr |
| Jun 20, 9:44 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Menifee, Montgomery, Morgan, Powell and 1 more | 106 min |
| Jun 20, 10:31 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Lee, Leslie, Menifee, Perry and 2 more | 5 hr |
| Jun 20, 10:55 AM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Knott and 5 more | 5 hr |
| Jun 20, 11:06 AM EDT | Flash Flood Warning | JKL | Breathitt, Lee, Leslie, Owsley, Perry, Wolfe | 5 hr |
| Jun 20, 1:37 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Rowan | 2 hr |
| Jun 20, 6:11 PM EDT | River Flood Advisory | JKL | Lee | 22 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.